Alert archive / Wisconsin / Special Marine Warnings in 2015
Special Marine Warning 21, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special marine warning at Aug 10, 2015, 11:30 AM CDT. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2015, 11:30 AM CDT (16:30 UTC)
- Expired
- Aug 10, 2015, 12:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
The radar
The Milwaukee radar (KMKX), 67 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 12:15 PM CDT | HAIL 0.75 | Milwaukee Hoan Bridge, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1097 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650
WHUS53 KMKX 101630
SMWMKX
LMZ644>646-671-673-675-101730-
/O.NEW.KMKX.MA.W.0021.150810T1630Z-150810T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1130 AM CDT MON AUG 10 2015
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE MICHIGAN NEARSHORE AND OPEN WATERS TO MID LAKE FROM PORT
WASHINGTON WI TO WINTHROP HARBOR IL...
* UNTIL 1230 PM CDT
* AT 1130 AM CDT...A SEVERE THUNDERSTORM...LOCATED NEAR BAYSIDE...
MOVING SOUTHEAST AT 20 KNOTS.
HAZARD...WIND GUSTS 34 KNOTS OR GREATER ARE POSSIBLE AND LARGE
HAIL TO ONE INCH.
SOURCE...RADAR INDICATED.
IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND
SUDDENLY HIGHER WAVES. LARGE HAIL COULD RESULT IN
STRUCTURAL DAMAGE.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY OPEN WATERS.
LAT...LON 4285 8729 4265 8755 4289 8785 4296 8785
4303 8790 4307 8786 4313 8790 4318 8788
4324 8791
TIME...MOT...LOC 1630Z 313DEG 22KT 4320 8805
HAIL...>.75IN
WIND...>34KTS
$$
MBKWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at Aug 10, 10:46 AM CDT, 44 minutes earlier.
Area forecast discussion, Aug 10, 10:46 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1046 AM CDT MON AUG 10 2015 .UPDATE... A 500MB TROUGH WILL SWING THROUGH THE GREAT LAKES REGION TODAY AND TONIGHT. VORTICITY ADVECTION WITH AN EMBEDDED SHORTWAVE WILL LEAD TO SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS SOUTH CENTRAL AND SOUTHEAST WI NOW THROUGH 3 PM. THE 14Z HRRR RUN IS SHOWING THIS BUT LOOKS A LITTLE OVERDONE. RADAR IS ALREADY SHOWING A FEW MORE SHOWERS DEVELOPING ALREADY. THERE IS MODERATE INSTABILITY IN PLACE OVER SOUTHERN WI WITH UP TO 1000 J/KG OF SURFACE-BASED CAPE. SHEAR IS MINIMAL... SO NOT EXPECTING ANY SEVERE THUNDERSTORMS- JUST SCATTERED STORMS WITH HEAVY DOWNPOURS. STORMS ARE SLOW-MOVING SO UP TO A QUARTER INCH OF RAIN WOULD BE POSSIBLE WITH A SINGLE STORM. THE SURFACE COLD FRONT ALREADY WENT THROUGH THE AREA EARLY THIS MORNING... BUT THE UPPER LEVEL COLD FRONT WILL NOT CLEAR SOUTHERN WI UNTIL LATE TONIGHT. THERE IS ONE MORE SHORTWAVE TO CROSS THE AREA OVERNIGHT... BUT THAT SHOULD COME THROUGH DRY. THE COLUMN WILL BE DRYING OUT AND IT IS ALSO COMING THROUGH DURING A DIURNALLY UNFAVORABLE TIME OF DAY FOR CONVECTION. && .AVIATION/18Z TAFS/... SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS SOUTH CENTRAL AND SOUTHEAST WI LATE THIS MORNING AND WILL PERSIST THROUGH MID AFTERNOON. THESE ARE DUE TO THE PASSAGE OF AN UPPER LEVEL COLD FRONT AND THE DEVELOPMENT OF A LAKE BREEZE FRONT. AREAS OF MVFR CIGS WILL BE POSSIBLE BY THE MIDDLE TO LATE MORNING WITH THE INITIAL CUMULUS DEVELOPMENT BUT LIFT TO 3.5-5.0 KFT THROUGH THE AFTERNOON. COLD AND DRY AIR ADVECTION TO PREVAIL TNT ON NLY WINDS SO FOG POTENTIAL IS VERY LOW. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...MRC TODAY/TONIGHT AND AVIATION/MARINE...GEHRING TUESDAY THROUGH SUNDAY...COLLAR
Hazardous weather outlook, Aug 10, 4:34 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 434 AM CDT MON AUG 10 2015 WIZ046-047-051-052-056>060-062>072-110945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 434 AM CDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL BE PREVALENT THIS MORNING OVER SOUTHEAST WISCONSIN. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH THE PASSAGE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE CHANCES OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS WEEK. LMZ643>646-110945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 434 AM CDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY FOG IS EXPECTED OVER THE LAKE THIS MORNING. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH THE PASSAGE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE CHANCES OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY WITH THE PASSAGE OF A COLD FRONT. WWW.WEATHER.GOV/MKX MG
In the hours before
Special weather statement, Aug 10, 11:10 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1110 AM CDT MON AUG 10 2015
WIZ058>060-065-066-101645-
MILWAUKEE-OZAUKEE-WAUKESHA-WASHINGTON-DODGE-
1110 AM CDT MON AUG 10 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WASHINGTON...
SOUTHWESTERN OZAUKEE...NORTHWESTERN MILWAUKEE AND NORTHEASTERN
WAUKESHA COUNTIES...
AT 1110 AM CDT...A STRONG THUNDERSTORM WAS NEAR JACKSON...MOVING
SOUTHEAST AT 15 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHERN MILWAUKEE...WAUWATOSA...BROOKFIELD...MENOMONEE FALLS...
MEQUON...WHITEFISH BAY...PEWAUKEE...BROWN DEER...CEDARBURG...
SUSSEX...JACKSON...FOX POINT...SLINGER...BAYSIDE...THIENSVILLE...
MERTON...BUTLER...RIVER HILLS...LANNON AND GERMANTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4314 8790 4312 8790 4305 8823 4328 8843
4338 8805 4323 8790 4320 8790 4316 8788
TIME...MOT...LOC 1610Z 334DEG 14KT 4328 8812
MBKThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 11:10 AM CDT | Special Weather Statement | MKX | Washington | 35 min |
| Aug 10, 11:27 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Washington, Waukesha | 33 min |
| Aug 10, 12:07 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 23 min |
| Aug 10, 3:04 PM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee | 56 min |
| Aug 10, 3:36 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 24 min |
| Aug 10, 3:47 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 43 min |
Nearby
Special Marine Warnings in Wisconsin, 2015Every special marine warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.